Alert archive / Tennessee / Freeze Warnings in 2011
Freeze Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 28, 2011, 3:16 PM CDT for 39 counties in Tennessee. It took effect at Oct 29, 2011, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 3:16 PM CDT (20:16 UTC)
- In effect from
- Oct 29, 2011, 4:00 AM CDT
- Expired
- Oct 29, 2011, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS74 KOHX 282016 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT FRI OCT 28 2011 ...FROST AND FREEZING TEMPERATURES EXPECTED ACROSS MID TENNESSEE... .COLD HIGH PRESSURE WILL BEGIN TO MOVE INTO THE MID STATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO THE LOWER TO MID 30S BY DAYBREAK SATURDAY...RESULTING IN WIDESPREAD FROST. SOME LOCATIONS WILL HAVE FREEZING TEMPERATURES...ESPECIALLY LOW LYING AREAS. THE HIGH PRESSURE SYSTEM WILL REMAIN OVER THE REGION THROUGH SATURDAY NIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BECOME EVEN COLDER SATURDAY NIGHT...WITH READINGS FALLING BELOW FREEZING IN MANY LOCATIONS. A HARD FREEZE IS POSSIBLE...ESPECIALLY LOW LYING AREAS AND PLATEAU. TNZ005>011-022>034-056>066-075-077>080-093>095-290500- /O.NEW.KOHX.FZ.W.0004.111029T0900Z-111029T1400Z/ /O.NEW.KOHX.FZ.W.0005.111030T0500Z-111030T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 316 PM CDT FRI OCT 28 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM MIDNIGHT SATURDAY NIGHT TO 9 AM CDT SUNDAY. * EVENT...FROST AND FREEZING TEMPERATURES. * TIMING...LATE TONIGHT AND AGAIN SATURDAY NIGHT. * IMPACT...FROST AND COLD AIR MAY DAMAGE OR KILL SOME PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
052 WWUS74 KOHX 290300 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1000 PM CDT FRI OCT 28 2011 ...FROST AND FREEZING TEMPERATURES EXPECTED ACROSS MIDDLE TENNESSEE... .COLD HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE MID STATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO THE LOWER TO MID 30S BY DAYBREAK SATURDAY...RESULTING IN WIDESPREAD FROST. SOME LOCATIONS WILL HAVE FREEZING TEMPERATURES...ESPECIALLY LOW LYING AREAS. THE HIGH PRESSURE SYSTEM WILL REMAIN OVER THE REGION THROUGH SATURDAY NIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BECOME EVEN COLDER SATURDAY NIGHT...WITH READINGS FALLING BELOW FREEZING IN MANY LOCATIONS. A HARD FREEZE IS POSSIBLE...ESPECIALLY LOW LYING AREAS AND PLATEAU. TNZ005>011-022>034-056>066-075-077>080-093>095-291100- /O.CON.KOHX.FZ.W.0004.111029T0900Z-111029T1400Z/ /O.CON.KOHX.FZ.W.0005.111030T0500Z-111030T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1000 PM CDT FRI OCT 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM CDT SUNDAY... * EVENT...FROST AND FREEZING TEMPERATURES. * TIMING...LATE TONIGHT AND AGAIN SATURDAY NIGHT. * IMPACT...FROST AND COLD AIR MAY DAMAGE OR KILL SOME PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 21
099 WWUS74 KOHX 290613 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 113 AM CDT SAT OCT 29 2011 ...DENSE FOG ADVISORY IN EFFECT ACROSS MIDDLE TENNESSEE UNTIL 9 AM... ...FROST AND FREEZING TEMPERATURES EXPECTED ACROSS MIDDLE TENNESSEE... .CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR THE DEWPOINT RESULTING IN PATCHY DENSE FOG ACROSS THE AREA. FOG WILL BE MOST PREVALENT IN LOW AREAS AND NEAR RIVERS AND LAKES. ALSO...COLD HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE MID STATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO THE LOWER TO MID 30S BY DAYBREAK SATURDAY...RESULTING IN WIDESPREAD FROST. SOME LOCATIONS WILL HAVE FREEZING TEMPERATURES...ESPECIALLY LOW LYING AREAS. THE HIGH PRESSURE SYSTEM WILL REMAIN OVER THE REGION THROUGH SATURDAY NIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BECOME EVEN COLDER SATURDAY NIGHT...WITH READINGS FALLING BELOW FREEZING IN MANY LOCATIONS. A HARD FREEZE IS POSSIBLE...ESPECIALLY LOW LYING AREAS AND PLATEAU. TNZ005>011-022>034-056>066-075-077>080-093>095-291415- /O.NEW.KOHX.FG.Y.0006.111029T0613Z-111029T1400Z/ /O.CON.KOHX.FZ.W.0004.111029T0900Z-111029T1400Z/ /O.CON.KOHX.FZ.W.0005.111030T0500Z-111030T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 113 AM CDT SAT OCT 29 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * EVENT...PATCHY DENSE FOG RESULTING IN LOWERED VISIBILITIES. FROST AND FREEZING TEMPERATURES. * TIMING...PATCHY DENSE FOG MAINLY TONIGHT. FROST AND FREEZING TEMPERATURES LATE TONIGHT AND AGAIN SATURDAY NIGHT. * IMPACT...LOWERED VISIBILITIES IN FOG WILL AFFECT DRIIVING CONDITIONS ACROSS THE MIDSTATE. FROST AND COLD AIR MAY DAMAGE OR KILL SOME PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JLM
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:42 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 28, 2:42 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT FRI OCT 28 2011 .DISCUSSION...RAIN THAT COVERED MOST OF THE AREA THIS MORNING WAS PULLING EAST...WITH ONLY LIGHT SHOWERS REMAINING OVER THE PLATEAU AND ADJACENT AREAS. OTHERWISE...CONDITIONS WERE CLOUDY AND COOL WITH TEMPERATURES IN THE 40S. FOR THIS EVENING...THE TROUGH CROSSING THE REGION AND ASSOCIATED RAINFALL WILL CONTINUE TO MOVE EAST OF THE MID STATE. WE WILL KEEP ONLY SMALL EARLY EVENING POPS FOR THE PLATEAU. A VERY MARGINAL THERMAL PROFILE MAY RESULT IN SOME SLEET OR WET SNOWFLAKES MIXING WITH RAIN ON THE PLATEAU AS PRECIPITATION ENDS THIS EVENING. NO ACCUMS OR IMPACTS WILL RESULT. LATER TONIGHT...CLEARING SKIES AND COLD AIR WILL ARRIVE. TEMPERATURES WILL DROP THROUGH THE 30S LATE...AND A FEW LOCATIONS MAY TOUCH FREEZING BY DAYBREAK. LEFTOVER LOW LEVEL MOISTURE WILL CONTRIBUTE TO DEVELOPMENT OF FROST...AND FOG/STRATUS IS ALSO EXPECTED...ESPECIALLY PLATEAU. THE LINGERING MOISTURE COMBINED WITH RAPIDLY FALLING TEMPS MAY RESULT IN A FEW SLICK SPOTS WITH "FREEZING FOG" POSSIBLE TOWARD DAYBREAK. LOCAL POLICY PRESCRIBES "FREEZE WARNINGS" ANY TIME TEMPS ARE EXPECTED TO FALL TO FREEZING...EVEN IF ONLY IN ISOLATED LOCATIONS. WE EXPECT THIS WILL BE THE CASE TONIGHT. FOR SATURDAY...AFTER EARLY MORNING FOG LIFTS...SKIES WILL BE SUNNY AS HIGH PRESSURE MOVES OVERHEAD. TEMPS WILL REMAIN ON THE CHILLY SIDE...WITH HIGHS IN THE 50S. A GREATER THREAT FOR FREEZING CONDITIONS WILL DEVELOP SATURDAY NIGHT UNDER HIGH PRESSURE. RURAL AND LOW LYING AREAS MAY EXPERIENCE A HARD FREEZE SATURDAY NIGHT INTO SUNDAY MORNING WITH TEMPERATURES IN SOME SPOTS AS LOW AS 27 OR 28. SINCE CONFIDENCE IS HIGH...WE WILL GO AHEAD AND ISSUE A FREEZE WARNING FOR SATURDAY NIGHT INTO SUNDAY MORNING. FOR SUNDAY...THE HIGH CENTER WILL MOVE EAST AND TEMPERATURES WILL MODERATE TO THE LOWER 60S. ANOTHER SHORTWAVE TROUGH WILL CROSS THE REGION SUNDAY NIGHT INTO EARLY MONDAY WITH AN INCREASE IN CLOUDS AND A VERY SMALL CHANCE FOR SHOWERS. NICE FALL WX IS EXPECTED FROM MIDDAY MONDAY THROUGH WEDNESDAY. MONDAY WILL BE A LITTLE CHILLY...AROUND 60. RISING HEIGHTS WILL BRING WARMING TUESDAY AND WEDNESDAY WITH DAYTIME TEMPS CLIMBING WELL INTO THE 60S. THE DRY FALL AIR WILL ALLOW FOR WIDE DIURNAL RANGES...WITH OVERNIGHT LOWS REMAINING CHILLY...IN THE 30S TO LOWER 40S. ANOTHER SYSTEM IS EXPECTED TO BRING A CHANCE FOR SHOWERS AND MAYBE THUNDERSTORMS AROUND THURSDAY. RIGHT NOW POTENTIAL FOR STRONG STORMS LOOKS LOW WITH LIMITED MOISTURE RETURN. HOWEVER THE TROUGH AND ASSOCIATED WIND FIELDS LOOK FAIRLY STRONG. SINCE WE ARE ENTERING OUR "SECONDARY SEVERE WEATHER SEASON"...IT WOULD BE WISE TO MONITOR SYSTEMS LIKE THIS...THAT COULD EVENTUALLY DEVELOP FAVORABLE ENVIRONMENTS FOR STRONG THUNDERSTORMS. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 34 58 33 63 / 10 0 0 05 CLARKSVILLE 34 58 32 62 / 10 0 0 10 CROSSVILLE 32 51 29 58 / 40 0 0 05 COLUMBIA 34 59 32 63 / 10 0 0 05 LAWRENCEBURG 34 59 32 63 / 10 0 0 05 WAVERLY 34 59 33 63 / 10 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 4 AM TO 9 AM CDT SATURDAY FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. FREEZE WARNING FROM MIDNIGHT SATURDAY NIGHT TO 9 AM CDT SUNDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095. &&
Hazardous weather outlook, Oct 28, 4:44 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 444 AM CDT FRI OCT 28 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-290945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 444 AM CDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN WILL END...LATE TODAY IN THE WEST...THIS EVENING IN THE EAST. SKIES WILL CLEAR OVERNIGHT WITH PATCHY FROST POSSIBLE LATE TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:16 PM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 42 hr |
Nearby
Freeze Warnings in Tennessee, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.